Journal of Applied Probability

Hydrodynamic limit for a type of exclusion process with slow bonds in dimension d ≥ 2

Tertuliano Franco, Adriana Neumann, and Glauco Valle

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let Λ be a connected closed region with smooth boundary contained in the d-dimensional continuous torus Td. In the discrete torus N-1TdN, we consider a nearest-neighbor symmetric exclusion process where occupancies of neighboring sites are exchanged at rates depending on Λ in the following way: if both sites are in Λ or Λc, the exchange rate is 1; if one site is in Λ and the other site is in Λc, and the direction of the bond connecting the sites is ej, then the exchange rate is defined as N-1 times the absolute value of the inner product between ej and the normal exterior vector to ∂Λ. We show that this exclusion-type process has a nontrivial hydrodynamical behavior under diffusive scaling and, in the continuum limit, particles are not blocked or reflected by ∂Λ. Thus, the model represents a system of particles under hard-core interaction in the presence of a permeable membrane which slows down the passage of particles between two complementary regions.

Article information

Source
J. Appl. Probab., Volume 48, Number 2 (2011), 333-351.

Dates
First available in Project Euclid: 21 June 2011

Permanent link to this document
https://projecteuclid.org/euclid.jap/1308662631

Digital Object Identifier
doi:10.1239/jap/1308662631

Mathematical Reviews number (MathSciNet)
MR2840303

Zentralblatt MATH identifier
1220.82076

Subjects
Primary: 80C22
Secondary: 60-XX: PROBABILITY THEORY AND STOCHASTIC PROCESSES {For additional applications, see 11Kxx, 62-XX, 90-XX, 91-XX, 92-XX, 93-XX, 94-XX}

Keywords
Hydrodynamic limit exclusion process nonhomogeneous media

Citation

Franco, Tertuliano; Neumann, Adriana; Valle, Glauco. Hydrodynamic limit for a type of exclusion process with slow bonds in dimension d ≥ 2. J. Appl. Probab. 48 (2011), no. 2, 333--351. doi:10.1239/jap/1308662631. https://projecteuclid.org/euclid.jap/1308662631


Export citation

References

  • Chambolle, A. and Thouroude, G. (2009). Homogenization of interfacial energies and construction of plane-like minimizers in periodic media through a cell problem. Netw. Heterog. Media 4, 127–152.
  • Evans, L. C. (1998). Partial Differential Equations (Graduate Stud. Math. 19). American Mathematical Society, Providence, RI.
  • Faggionato, A. (2007). Bulk diffusion of 1D exclusion process with bond disorder. Markov Process. Relat. Fields 13, 519–542.
  • Faggionato, A. (2010). Hydrodynamic limit of symmetric exclusion processes in inhomogeneous media. Preprint. Available at http://arxiv.org/abs/1003.5521v1.
  • Faggionato, A., Jara, M. and Landim, C. (2008). Hydrodynamic behavior of one dimensional subdiffusive exclusion processes with random conductances. Prob. Theory Relat. Fields 144, 633–667.
  • Franco, T. and Landim, C. (2010). Hydrodynamic limit of gradient exclusion processes with conductances. Arch. Ration. Mech. Anal. 195, 409–439.
  • Jara, M. (2009), Hydrodynamic limit of particle systems in inhomogeneous media. Preprint. Available at http://arxiv.org/abs/0908.4120v1.
  • Kipnis, C. and Landim, C. (1999). Scaling Limits of Interacting Particle Systems (Fundamental Principles Math. Sci. 320). Springer, Berlin.
  • Nagy, K. (2002). Symmetric random walk in random environment. Periodica Math. Hung. 45, 101–120.
  • Valentim, F. J. (2009). Hydrodynamic limit of gradient exclusion processes with conductances on $\mathbbZ^d$. Preprint. Available at http://arxiv.org/pdf/0903.4993v1.
  • Zeidler, E. (1995). Applied Functional Analysis (Appl. Math. Sci. 108). Springer, New York.